MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

NUVASIVE, INCORPORATED NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 1881500
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
During a confirmation radiograph scan in a navigated mis surgical case it was determined that the screws placed on the right side of the l2, l4, and l5 vertebrae were malplaced while screws on the left side were determined to be accurately placed.The malplaced screws were observed and corrected during the case.No patient injury was reported.
 
Additional Manufacturer Narrative
A radiographic image provided as well as an on-site representative were able to confirm the reported event.Pre-case navigational accuracy checks passed with no need for calibration.Additionally, the case prior to reported event was performed with no navigational inaccuracies.Development engineering reviewed the system's log following the case but were unable to identify an issue; the system was found to be operating as intended.The system was tested by a service engineer in the field on (b)(6)2022 and passed all applicable testing.Based on the information obtained, the root cause of the reported event cannot be determined but may be a result of line-of-sight issues between the camera and tracking arrays.Labeling review: ".Warnings, cautions and precautions: read all instructions and understand all warnings and cautions before using the system or accessories.Failure to do so may lead to serious medical consequences.Refer to the instructions for use accompanying other nuvasive products before use with the system to assure proper and safe use of these devices.If system data acquisition seems inaccurate or if the software application does not initiate or malfunctions during use, and recommended steps to restore the system are not successful, abort use of the system.The accuracy of data acquisition can be influenced by the rotation of the passive reflective array relative to the camera.Cameras should be placed such that a direct line of sight to the operative area is established." "intra-operative warnings:.Assess navigational accuracy repeatedly throughout a procedure when using a surgical navigation system.A) reconfirm accuracy by positioning the navigated instrument tip on an identifiable anatomical landmark and comparing the actual tip location to that displayed by the system.B) if the stereotaxic navigation system does not appear to be accurate despite troubleshooting (e.G.Resetting the system), do not rely on the navigation system.Reliance on data provided by a camera with an interrupted optical path may lead to inaccurate measurements.

Brand Name
NUVASIVE PULSE SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15033059
Report Number2031966-2022-00089
Device Sequence Number6919774
Product Code OLO
UDI-Device Identifier00887517990792
UDI-Public887517990792
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K210574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1881500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Initial Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose